Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

ZOMBIE THREAD ALERT: This thread hasn't been posted on for a while.

citalopram and ibuprofen

(5 Posts)
thoughtsbecomethings Sun 03-Feb-13 19:45:48

i have hurt my back, i have been taking ibuprofen for 4 days and its not making it any better, went to local pharmacy and was told to immediately stop taking the ibuprofen as should not be taking it with citalopram as it can cause further complications......WHAT COMPLICATIONS ??

Goober Sun 03-Feb-13 19:51:46

Stomach erosion.

Percephone Sun 03-Feb-13 19:57:34

They both can cause stomach irritation (could lead to bleeding in some people) so this makes pharmacists worried! If you've never had an ulcer or gastritis then you shouldn't have problems if you stop them now. It's best not to take them together to avoid this happening.

GracieLoo Sun 03-Feb-13 20:53:40

Is this the same for other AD's? No one tells you these things!

Goober Sun 03-Feb-13 20:59:52

No, they are all different. But Citalopram are particulary effective and work faster than most other Anti-d's.
Swings and roundabouts.
On the other hand it is ok to take paracetamol or use an ibuprofen gel on the site.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now